Alert archive / Mississippi / Special Weather Statements in 2016

Special Weather Statement, NWS Jackson, MS

July 5, 2016Montgomery County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 5, 2016, 7:21 PM CDT for Montgomery County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2016, 7:21 PM CDT (00:21 UTC)
Expired
Jul 5, 2016, 8:00 PM CDT
In force
39 min
Issued by
NWS Jackson, MS

County Montgomery County, MS

The radar

The Columbus AFB radar (KGWX), 133 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2016-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1316 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2016-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1316 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1356 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

782 
WWUS84 KJAN 060021
SPSJAN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
721 PM CDT TUE JUL 5 2016
 
MSZ027-028-060100-
CARROLL MS-MONTGOMERY MS-
721 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY AND CENTRAL CARROLL
COUNTIES UNTIL 800 PM CDT...

AT 721 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WINONA...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WINONA AROUND 740 PM CDT. 
  KILMICHAEL AROUND 800 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CARROLLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3339 8951 3338 8991 3353 8993 3368 8951
TIME...MOT...LOC 0021Z 249DEG 12KT 3346 8981 

$$

19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 5, 4:23 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jul 5, 4:23 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
423 PM CDT TUE JUL 5 2016

.DISCUSSION...

This afternoon through Thursday night...

Scattered storms have developed late this afternoon over the
southeast half of the ArkLaMiss and these will continue to pose a
limited threat for severe weather for the next couple of hours.
Expect the severe threat and precipitation coverage to diminish
quickly as we go into the early evening.

A building subtropical ridge will help to intensify the low level
thermal ridge (H850 temps ~ 21 to 22 C) over the forecast over the
next 24 to 48 hours. Above normal heat will prevail as a result over
the next few days with rather sparse afternoon and evening convective
precipitation coverage. After coordination with neighboring WFOs, we
have gone ahead and issued a heat advisory for the western half of
the area for the next couple of days with heat indices expected to
reach the 106-110. At least a limited threat for dangerous heat
stress is expected to continue over eastern MS. /EC/

LONG TERM...Thursday through next Monday...

The long term period is still looking quite hot, but there is
potential for at least subtle relief for portions of the region this
weekend into the start of next week.

First off, local weather should be dominated by vast subtropical
ridging over the south-central to southeastern CONUS Friday. Decent
low level southerly flow vectors these days could be enough to bring
at least isolated thunderstorms to far southern zones in the
afternoon hours, as a result of inland-cascading seabreeze
penetration. Otherwise, the air mass should remain rather capped to
convection with highs in the mid to upper 90s while heat index values
border on oppressive (peaking near 105 degrees).

By this weekend the previously-mentioned vast subtropical ridge
stretching latitudinally across the vicinity is showing signs in
model consensus of breaking down a bit, with perhaps the biggest
weakness extending down into the Lower Mississippi Valley (if the
latest operational European model is to be believed). Important to
point that model consensus does not suggest an impact of a large
disturbance or front in our region but enough lessening of
subsidence and capping to activate what should likely be high
diurnally-driven instability. Probability of precipitation in these
periods kept at tame levels (20-40 percent) owing to lack of major
inclement features, but confidence is increasing that there may be
enough afternoon storms about to blunt heat a bit late in the day.
However, before storms break out these days the combination of heat
and humidity could still easily push heat index values above 100
degrees at least briefly. If storms only achieve isolated coverage
these days then heat could be a larger concern. There also may be
some opportunity for some potent pulse storms considering lapse
rates could border on impressive.

For now there is enough uncertainty for this weekend into early next
week to refrain from mentioning anything in the HWO/graphics for
those time periods at this juncture. However, we will continue with
the limited heat mention in the HWO for Thursday and Friday, when
convective coverage is not such as question mark. Still can't rule
out that a heat advisory might not be needed for portions of the
area on one or both of these days. /BB/

&&

.AVIATION...Afternoon activity is evolving as expected and will
continue to focus flight restrictions based off radar trends and
storm progression. Look for VFR conditions to prevail in the wake of
this activity for much of the evening with a trend to some MVFR
ceilings with the most likely window for that being between 11-14z.
/CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       76  95  76  96 /  17  22   8   5
Meridian      76  95  75  97 /  24  22   7   7
Vicksburg     77  95  77  96 /  11  17   6   6
Hattiesburg   77  94  76  96 /  30  28   6  13
Natchez       77  93  76  94 /  14  23   5  12
Greenville    77  95  77  97 /  11  16   5   5
Greenwood     75  94  75  95 /  16  14   5   5

&&

.JAN Watches/Warnings/Advisories...
MS...Heat Advisory from noon Wednesday to 7 PM CDT Thursday for
     MSZ018-019-025-027-034>036-040>043-047>049-053>055-059>062.

LA...Heat Advisory from noon Wednesday to 7 PM CDT Thursday for
     LAZ007>009-015-016-023>026.

AR...Heat Advisory from noon Wednesday to 7 PM CDT Thursday for
     ARZ074-075.

&&

/EC/BB/CME/
Hazardous weather outlook, Jul 5, 2:46 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
246 PM CDT TUE JUL 5 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-027-034>036-
040>043-047>049-053-059>061-062000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-JEFFERSON-
ADAMS-FRANKLIN MS-
246 PM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHWEST
MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...WEDNESDAY

DANGEROUS HOT AND HUMID CONDITIONS WILL EXIST ON WEDNESDAY WITH PEAK
HEAT INDICES TOPPING OUT BETWEEN 106 AND 110 DEGREES. A HEAT ADVISORY
IS IN EFFECT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

DANGEROUS HOT AND HUMID CONDITIONS WILL LINGER INTO THURSDAY WITH
PEAK HEAT INDICES TOPPING OUT BETWEEN 106 AND 110 DEGREES. A HEAT
ADVISORY IS IN EFFECT. LINGERING HEAT WILL CONTINUE INTO FRIDAY AND
POSSIBLY THE WEEKEND.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ026-028>033-037>039-044>046-050-062000-
GRENADA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-
WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-
246 PM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...THIS AFTERNOON AND AGAIN WEDNESDAY

HOT AND HUMID CONDITIONS WILL EXIST ON WEDNESDAY WITH PEAK HEAT
INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

HOT AND HUMID CONDITIONS WILL LINGER INTO THURSDAY WITH PEAK HEAT
INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES. LINGERING HEAT WILL
CONTINUE INTO FRIDAY AND POSSIBLY THE WEEKEND.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ051-052-056>058-063>066-072>074-062000-
NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
246 PM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...THIS AFTERNOON AND AGAIN WEDNESDAY

A FEW STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE THROUGH 6
PM. DAMAGING WIND GUSTS TO 60 MPH AND FREQUENT LIGHTING ARE THE MAIN
THREATS.

HOT AND HUMID CONDITIONS WILL EXIST ON WEDNESDAY WITH PEAK HEAT
INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

HOT AND HUMID CONDITIONS WILL LINGER INTO THURSDAY WITH PEAK HEAT
INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES. LINGERING HEAT WILL
CONTINUE INTO FRIDAY AND POSSIBLY THE WEEKEND.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

MSZ054-055-062-062000-
COPIAH-SIMPSON-LINCOLN-
246 PM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...WEDNESDAY

A FEW STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE THROUGH 6
PM. DAMAGING WIND GUSTS TO 60 MPH AND FREQUENT LIGHTING ARE THE MAIN
THREATS.

HOT AND HUMID CONDITIONS WILL EXIST ON WEDNESDAY WITH PEAK HEAT
INDICES TOPPING OUT BETWEEN 102 AND 105 DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

DANGEROUS HOT AND HUMID CONDITIONS WILL LINGER INTO THURSDAY WITH
PEAK HEAT INDICES TOPPING OUT BETWEEN 106 AND 110 DEGREES. A HEAT
ADVISORY IS IN EFFECT. LINGERING HEAT WILL CONTINUE INTO FRIDAY AND
POSSIBLY THE WEEKEND.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

CME

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jul 5, 6:08 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
608 PM CDT TUE JUL 5 2016

MSZ026>029-060000-
CARROLL MS-GRENADA MS-WEBSTER MS-MONTGOMERY MS-
608 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONTGOMERY...
NORTHWESTERN WEBSTER...SOUTHEASTERN GRENADA AND NORTH CENTRAL CARROLL
COUNTIES UNTIL 700 PM CDT...

AT 608 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR SABOUGLA TO NEAR DUCK HILL TO 6
MILES NORTHWEST OF WINONA. MOVEMENT WAS EAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  MISTERTON AND GORE SPRINGS AROUND 620 PM CDT.
  SWEATMAN AROUND 635 PM CDT.
  LODI AROUND 640 PM CDT.
  EMBRY AND BELLEFONTAINE AROUND 700 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CARROLLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3372 8951 3372 8928 3353 8934 3350 8993
      3368 8988 3373 8974 3384 8951
TIME...MOT...LOC 2308Z 250DEG 23KT 3374 8951 3366 8967 3358 8978

19
Local storm report, Jul 5, 6:25 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
625 PM CDT TUE JUL 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     PHILADELPHIA            32.77N 89.11W
07/05/2016                   NESHOBA            MS   PUBLIC

            TREE WAS BLOWN DOWN ACROSS GOLF COURSE ROAD. A VEHICLE
            STRUCK THE TREE BUT NO INJURIES OCCURRED. TREE WAS ALSO
            DOWNED ON FROG LEVEL ROAD. A TREE WAS DOWNED NEAR HOLY
            CROSS CATHOLIC CHURCH...TAKING DOWN THREE POWER POLES
            CAUSING POWER OUTAGES.

&&

DCOX
Special weather statement, Jul 5, 6:35 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
635 PM CDT TUE JUL 5 2016

MSZ027-060000-
CARROLL MS-
635 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CARROLL COUNTY UNTIL
700 PM CDT...

AT 635 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR COILA...OR NEAR BLACK HAWK...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  VAIDEN AROUND 650 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3342 8978 3341 8975 3329 8975 3329 9002
      3343 9007 3353 8979
TIME...MOT...LOC 2335Z 244DEG 26KT 3338 8991

19
Special weather statement, Jul 5, 6:44 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
644 PM CDT TUE JUL 5 2016

MSZ025-027-060015-
LEFLORE MS-CARROLL MS-
644 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CARROLL AND
SOUTHEASTERN LEFLORE COUNTIES UNTIL 715 PM CDT...

AT 644 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER SIDON...OR 9 MILES SOUTH OF GREENWOOD...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SEVEN PINES AROUND 700 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3354 9002 3335 8997 3334 9019 3335 9026
      3335 9029 3333 9028 3333 9029 3336 9030
      3336 9028 3337 9031 3344 9033
TIME...MOT...LOC 2344Z 250DEG 24KT 3338 9021

19
Special weather statement, Jul 5, 6:48 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
648 PM CDT TUE JUL 5 2016

MSZ028-060015-
MONTGOMERY MS-
648 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONTGOMERY COUNTY UNTIL
715 PM CDT...

AT 648 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER WINONA...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  KILMICHAEL AROUND 705 PM CDT.
  LODI AROUND 715 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3346 8951 3346 8944 3340 8945 3339 8965
      3340 8965 3340 8971 3342 8972 3342 8978
      3355 8979 3357 8951
TIME...MOT...LOC 2348Z 258DEG 27KT 3346 8973

19
Special weather statement, Jul 5, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
721 PM CDT TUE JUL 5 2016

MSZ027-028-060100-
CARROLL MS-MONTGOMERY MS-
721 PM CDT TUE JUL 5 2016

...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY AND CENTRAL CARROLL
COUNTIES UNTIL 800 PM CDT...

AT 721 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WINONA...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WINONA AROUND 740 PM CDT.
  KILMICHAEL AROUND 800 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CARROLLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3339 8951 3338 8991 3353 8993 3368 8951
TIME...MOT...LOC 0021Z 249DEG 12KT 3346 8981

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:30 PM CDTSpecial Weather StatementJANWebster30 min
Jul 5, 7:52 PM CDTSpecial Weather StatementJANClay53 min
Jul 6, 1:14 PM CDTSpecial Weather StatementJANHinds31 min
Jul 6, 2:35 PM CDTSpecial Weather StatementJANFranklin25 min
Jul 6, 3:05 PM CDTSpecial Weather StatementJANJefferson Davis40 min
Jul 6, 3:20 PM CDTSpecial Weather StatementJANLincoln40 min
Jul 6, 3:31 PM CDTSpecial Weather StatementJANJones29 min
Jul 6, 3:35 PM CDTSpecial Weather StatementJANForrest25 min
Jul 6, 3:41 PM CDTSevere Thunderstorm WarningJANForrest47 min
Jul 6, 4:19 PM CDTSpecial Weather StatementJANJefferson Davis41 min
Jul 6, 4:35 PM CDTSpecial Weather StatementJANJones25 min
Jul 6, 4:43 PM CDTSevere Thunderstorm WarningJANJones32 min
Jul 6, 4:45 PM CDTSpecial Weather StatementJANForrest45 min
Jul 6, 5:04 PM CDTSpecial Weather StatementJANNeshoba41 min
Jul 6, 5:14 PM CDTSpecial Weather StatementJANNewton46 min
Jul 6, 5:25 PM CDTSpecial Weather StatementJANNewton65 min
Jul 6, 5:39 PM CDTSevere Thunderstorm WarningJANNewton52 min
Jul 6, 5:42 PM CDTSpecial Weather StatementJANJasper48 min
Jul 6, 5:44 PM CDTSpecial Weather StatementJANKemper46 min
Jul 6, 5:50 PM CDTSevere Thunderstorm WarningJANJasper34 min
Jul 6, 5:52 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale61 min
Jul 6, 6:07 PM CDTSevere Thunderstorm WarningJANLauderdale68 min

Nearby

Special Weather Statements in Mississippi, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.